Alert archive / Tennessee / Special Weather Statements in 2019

Special Weather Statement, NWS Nashville, TN

June 24, 2019Fentress County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 24, 2019, 2:21 PM CDT for Fentress County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2019, 2:21 PM CDT (19:21 UTC)
Expired
Jun 24, 2019, 2:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN

County Fentress County, TN

The radar

The Knoxville radar (KMRX), 130 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

976 
WWUS84 KOHX 241921
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
221 PM CDT Mon Jun 24 2019
 
TNZ011-034-241945-
Fentress TN-Pickett TN-
221 PM CDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PICKETT AND FENTRESS
COUNTIES UNTIL 245 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Sunnybrook, or 7 miles north of Jamestown, moving east
at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Jamestown, Allardt, Pall Mall and Pickett State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
      3635 8473 3635 8474 3634 8475 3631 8512
      3640 8512 3641 8514 3644 8515 3662 8503
      3660 8479 3651 8472 3644 8469 3641 8466
      3640 8466
TIME...MOT...LOC 1921Z 247DEG 36KT 3654 8496 

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 24, 12:36 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 24, 12:36 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1236 PM CDT Mon Jun 24 2019

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

This morning's shower and scattered thunderstorm activity is
starting to pull out of Middle TN at update time. This complex had
an interesting shape to it, almost an MCV-looking system, which is
interesting for this afternoon's expected development. We're
already beginning to see the makings of that development, coming
over the TN River. Just showers now, this trough should be the
focus for any convection this afternoon. The big question, at what
point does it start to blossom? With the morning activity, it's
looking very likely that it won't be until it gets east of I-65.
In fact, some of the latest hi-res guidance suggest it could be
east of the Cumberland Plateau before it reaches an air mass that
would allow for convection to start. That said, I still think
we'll see at least showers along this trough, and it should start
expanding southward early this afternoon. As the environment has
been worked over pretty well, synoptic forcing might be enough for
a strong storm or two on the Plateau, but the likelihood of this
seems to be less after our rain this morning.

A pattern change is on the way and we'll talk about that more with
the afternoon forecast package.

&&

.AVIATION...
18Z TAF DISCUSSION.

Chances for showers and thunderstorms will impact terminals this
afternoon with the better chances at KCSV. MVFR cigs should give
way to VFR cigs through the afternoon unless a passing
shower/storm lowers cigs/vis briefly. There will be chances for
fog overnight as well, especially at KCSV if showers impact the
terminal, but models aren't completely on board just yet. West and
southwest winds will be around 10 to 15 knots with gusts up to 25
knots possible this afternoon before calming down to around 5 to
10 knots this evening.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........Barnwell
Hazardous weather outlook, Jun 24, 7:20 AM CDT, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Nashville TN
720 AM CDT Mon Jun 24 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-251230-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
720 AM CDT Mon Jun 24 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight.

Thunderstorms are expected to strengthen this afternoon east of
I-65. The main concerns will be damaging wind gusts and hail.
Isolated flooding may also become a concern in areas that saw
rainfall last night.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

27

In the hours before

Local storm report, Jun 24, 1:20 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
120 PM CDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     TSTM WND DMG     3 N CARTHAGE            36.30N  85.94W
06/24/2019                   SMITH              TN   EMERGENCY MNGR

            TREE DOWN ON TURKEY CREEK ROAD (HWY 263)

&&

EVENT NUMBER OHX1900403

UNGER
Local storm report, Jun 24, 1:24 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 PM CDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND DMG     7 NNE CARTHAGE          36.35N  85.89W
06/24/2019                   SMITH              TN   SOCIAL MEDIA

            TREES DOWN ON HWY 85 WEST OF KEMPVILLE

&&

EVENT NUMBER OHX1900404

UNGER
Special weather statement, Jun 24, 1:31 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Nashville TN
131 PM CDT Mon Jun 24 2019

TNZ011-034-241915-
Fentress TN-Pickett TN-
131 PM CDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PICKETT AND FENTRESS
COUNTIES UNTIL 215 PM CDT...

At 131 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Jamestown, moving northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Jamestown, Allardt, Grimsley, Pickett State Park and Clarkrange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

LAT...LON 3639 8469 3637 8470 3638 8472 3635 8473
      3635 8474 3634 8474 3633 8477 3630 8480
      3628 8488 3624 8488 3621 8491 3619 8491
      3615 8511 3620 8508 3630 8512 3640 8512
      3641 8514 3645 8514 3660 8479 3640 8466
TIME...MOT...LOC 1831Z 241DEG 36KT 3631 8508

Barnwell
Special weather statement, Jun 24, 1:34 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
134 PM CDT Mon Jun 24 2019

TNZ010-011-031-033-241915-
Overton TN-Pickett TN-Clay TN-Jackson TN-
134 PM CDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...PICKETT...
EASTERN JACKSON AND EASTERN CLAY COUNTIES UNTIL 215 PM CDT...

At 133 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Celina to near Gainesboro. Movement was
northeast at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Livingston, Celina, Byrdstown, Wolf River Dock, Huntersville, Dale
Hollow Lake, Static, Standing Stone State Park and Ashlock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

LAT...LON 3662 8500 3656 8504 3655 8505 3652 8505
      3653 8507 3650 8509 3644 8510 3640 8512
      3630 8549 3630 8550 3629 8552 3625 8566
      3662 8554 3663 8527
TIME...MOT...LOC 1833Z 239DEG 39KT 3657 8547 3636 8556

Barnwell
Special weather statement, Jun 24, 2:01 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
201 PM CDT Mon Jun 24 2019

TNZ032-033-063>065-241945-
Putnam TN-Cannon TN-Overton TN-De Kalb TN-White TN-
201 PM CDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OVERTON...DE KALB...
WHITE...PUTNAM AND NORTHEASTERN CANNON COUNTIES UNTIL 245 PM CDT...

At 200 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Baxter to near Woodbury. Movement was
northeast at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Cookeville, Sparta, Smithville, Algood, Monterey, Baxter, Doyle,
Hamptons Crossroads, Bakers Crossroads, Crawford, Burgess Falls State
Park and Rickman.

This includes Interstate 40 between mile markers 271 and 304.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

LAT...LON 3614 8512 3614 8510 3613 8513 3610 8515
      3610 8525 3596 8526 3592 8525 3583 8533
      3586 8608 3621 8565 3622 8564 3622 8561
      3623 8559 3622 8557 3624 8553 3625 8553
      3633 8512 3629 8512 3620 8508
TIME...MOT...LOC 1900Z 243DEG 35KT 3619 8558 3588 8600

Barnwell
Special weather statement, Jun 24, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
221 PM CDT Mon Jun 24 2019

TNZ011-034-241945-
Fentress TN-Pickett TN-
221 PM CDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PICKETT AND FENTRESS
COUNTIES UNTIL 245 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Sunnybrook, or 7 miles north of Jamestown, moving east
at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Jamestown, Allardt, Pall Mall and Pickett State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
      3635 8473 3635 8474 3634 8475 3631 8512
      3640 8512 3641 8514 3644 8515 3662 8503
      3660 8479 3651 8472 3644 8469 3641 8466
      3640 8466
TIME...MOT...LOC 1921Z 247DEG 36KT 3654 8496

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:00 PM CDTSpecial Weather StatementOHXMontgomery45 min
Jun 23, 7:39 PM CDTSpecial Weather StatementOHXRobertson51 min
Jun 24, 12:13 AM CDTSpecial Weather StatementOHXLawrence, Lewis, Wayne47 min
Jun 24, 1:37 AM CDTSpecial Weather StatementOHXMaury23 min
Jun 24, 3:48 AM CDTSpecial Weather StatementOHXHumphreys27 min
Jun 24, 4:05 AM CDTAreal Flood AdvisoryOHXHumphreys, Perry115 min
Jun 24, 4:15 AM CDTSpecial Weather StatementOHXDickson, Hickman45 min
Jun 24, 5:00 AM CDTSpecial Weather StatementOHXWilliamson30 min
Jun 24, 6:22 AM CDTAreal Flood AdvisoryOHXHickman, Humphreys, Perry3 hr
Jun 24, 6:39 AM CDTSpecial Weather StatementOHXMaury36 min
Jun 24, 7:09 AM CDTAreal Flood AdvisoryOHXDickson, Hickman, Lewis3 hr
Jun 24, 7:31 AM CDTSpecial Weather StatementOHXMaury44 min
Jun 24, 12:01 PM CDTSpecial Weather StatementOHXSmith, Trousdale44 min
Jun 24, 12:41 PM CDTSpecial Weather StatementOHXClay, Jackson49 min
Jun 24, 12:47 PM CDTSpecial Weather StatementOHXJackson, Smith43 min
Jun 24, 1:01 PM CDTSevere Thunderstorm WarningOHXJackson, Smith44 min
Jun 24, 1:14 PM CDTSpecial Weather StatementOHXPutnam46 min
Jun 24, 1:31 PM CDTSpecial Weather StatementOHXFentress44 min
Jun 24, 1:34 PM CDTSpecial Weather StatementOHXClay, Pickett41 min
Jun 24, 1:43 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam47 min
Jun 24, 2:01 PM CDTSpecial Weather StatementOHXDeKalb, Putnam, White44 min
Jun 24, 2:44 PM CDTSpecial Weather StatementOHXFentress, White61 min

Nearby

Special Weather Statements in Tennessee, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.